Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 8, NWS Pocatello, ID

March 27, 2017Bear Lake County, Idaho

NWS Pocatello, ID issued this river flood warning at Mar 27, 2017, 12:14 PM MDT for Bear Lake County, Idaho. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 27, 2017, 12:14 PM MDT (18:14 UTC)
Expired
Mar 31, 2017, 9:00 AM MDT
In force
4 days
Issued by
NWS Pocatello, ID
Flood severity
Minor

County Bear Lake County, ID

The radar

The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bear River at Border (BRBW4). The gauge peaked at 8.78 ft at Mar 26, 2017, 3:00 PM MDT.

actionminormoderate681003/2703/2803/2903/3003/3104/01
Action stage
7 ft
Minor stage
7.5 ft
Moderate stage
10.5 ft
Major stage
11.7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10039500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

424 
WGUS45 KPIH 271814
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
1214 PM MDT MON MAR 27 2017

...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho... 

  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-281800-
/O.NEW.KPIH.FL.W.0008.170327T1814Z-170328T1800Z/
/BRBW4.1.ER.000000T0000Z.170327T1900Z.170328T1200Z.NR/
1214 PM MDT MON MAR 27 2017

The National Weather Service in Pocatello has issued a 

* Flood Warning for 
  The Bear River at Border.
* until Tuesday afternoon...Or until the Warning is cancelled.
* At 11:30 AM Monday the stage was 8.8 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$
8 follow-up statements
018 
WGUS85 KPIH 272019
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
219 PM MDT MON MAR 27 2017

...The Flood Warning continues for the following Rivers in Idaho..
  Bear River at Border AFFECTING Bear Lake County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-281800-
/O.CON.KPIH.FL.W.0008.000000T0000Z-170328T1800Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170328T1200Z.NR/
219 PM MDT MON MAR 27 2017

The Flood Warning continues for
  The Bear River at Border.
* At  1:30 PM Monday the stage was 8.8 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by 
  tomorrow morning.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Tue    Wed    Thu

Bear River
  Bear River at Border 8.6   8.8 Mon 01 PM      8.6    8.3    8.0


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
347 
WGUS85 KPIH 281607
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1007 AM MDT TUE MAR 28 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border Affecting Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-291607-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170329T1900Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T1300Z.NR/
1007 AM MDT TUE MAR 28 2017

The Flood Warning continues for
  The Bear River at Border.
* At  9:30 AM Tuesday the stage was 8.7 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River height is expected to fall to below Flood
Stage between 0700 and 0800 MDT Wednesday.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Wed    Thu    Fri

Bear River
  Bear River at Border 8.6   8.7 Tue 09 AM      8.6    8.2    7.9


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
482 
WGUS85 KPIH 291554
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
954 AM MDT WED MAR 29 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-300000-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170330T0000Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T1800Z.NR/
954 AM MDT WED MAR 29 2017

The Flood Warning continues for
  The Bear River at Border.
* At  9:30 AM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River will continue to fall to below Flood Stage by 
  late this afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Bear River
  Bear River at Border 8.6   8.6 Wed 09 AM      8.3    8.1    8.1


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
936 
WGUS85 KPIH 292356
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
556 PM MDT WED MAR 29 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County
 
For the Bear River...including Bear River at Border...Minor Flooding 
is occurring...with River levels forecast to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-300535-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170330T0535Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T2335Z.NR/
556 PM MDT WED MAR 29 2017

The Flood Warning continues for
  The Bear River at Border.
* At  5:30 PM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring.
* Forecast...The River will continue to fall to below Flood Stage by 
  late this afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Bear River
  Bear River at Border 8.6   8.6 Wed 05 PM      8.3    8.1    8.1


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
163 
WGUS85 KPIH 292358
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
558 PM MDT WED MAR 29 2017

...The Flood Warning continues for the following Rivers in Idaho..
  Bear River at Border AFFECTING Bear Lake County
 
For the Bear River...including Bear River at Border...Minor Flooding 
is occurring...with River levels forecast to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-301800-
/O.CON.KPIH.FL.W.0008.000000T0000Z-170330T0535Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T2335Z.NR/
558 PM MDT WED MAR 29 2017

The Flood Warning continues for
  The Bear River at Border.
* At  5:30 PM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring.
* Forecast...The River will continue to fall to below Flood Stage by 
  late this afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Bear River
  Bear River at Border 8.6   8.6 Wed 05 PM      8.3    8.1    8.1


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
112 
WGUS85 KPIH 300438
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1038 PM MDT WED MAR 29 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County
 
For the Bear River...including Bear River at Border...Minor Flooding 
is occurring...with River levels forecast to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-301800-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170330T1800Z/
/BRBW4.1.SM.000000T0000Z.170327T1930Z.170330T1800Z.NO/
1038 PM MDT WED MAR 29 2017

The Flood Warning continues for
  The Bear River at Border.
* At  9:30 PM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring.
* Forecast...The River will slowly fall to below Flood Stage through 
  Thursday morning.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Bear River
  Bear River at Border 8.6   8.6 Wed 09 PM      8.1    8.1    7.7


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
728 
WGUS85 KPIH 301759
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1159 AM MDT THU MAR 30 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County
 
. <...insert synopsis here...start synopsis with a period...>

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-311500-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170331T1500Z/
/BRBW4.1.SM.170330T1030Z.000000T0000Z.170330T2200Z.NO/
1159 AM MDT THU MAR 30 2017

The Flood Warning continues for
  The Bear River at Border.
* At 11:30 AM Thursday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River is expected to remain near Flood Stage
  through the afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Fri    Sat    Sun

Bear River
  Bear River at Border 8.6   8.6 Thu 11 AM      8.5    8.4    8.2


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126
787 
WGUS85 KPIH 301759 CCA
FLSPIH

FLOOD STATEMENT
National Weather Service Pocatello ID
1159 AM MDT THU MAR 30 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Bear River at Border AFFECTING Bear Lake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC007-311500-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170331T1500Z/
/BRBW4.1.SM.170330T1030Z.000000T0000Z.170330T2200Z.NO/
1159 AM MDT THU MAR 30 2017

The Flood Warning continues for
  The Bear River at Border.
* At 11:30 AM Thursday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River is expected to remain near Flood Stage
  through the afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture 
  along the river will occur. Water around one foot deep will cover a
  portion of Pegram Road just north of Pegram. Driveway access will 
  be cut off to some low lying homes next to the river near Dingle. 

$$

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Fri    Sat    Sun

Bear River
  Bear River at Border 8.6   8.6 Thu 11 AM      8.5    8.4    8.2


&&


LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
      4220 11112 4225 11126

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Mar 27, 2:06 AM MDT, 10 hours 8 minutes earlier.

Area forecast discussion, Mar 27, 2:06 AM MDT, 10 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
206 AM MDT Mon Mar 27 2017

.SHORT TERM...Today through Wednesday. Little change in overall
forecast as another developing split flow scenario emerges out of
the Pacific. As the upper pattern splits, models are driving most
of the heaviest precip into Utah, but some moisture remains
associated with the northern branch and its associated surface
front. Gradient tightens as a result this afternoon and evening,
but models keep wind speeds below advisory levels. Negative LIs
suggest the potential for thunder, and given sufficient lift
associated with upper dynamics, have included TS for this
afternoon. As upper system drives to the east tonight, PoPs
dwindle except over the Southeastern Highlands where precip
chances persist into tomorrow morning. Ridging should be in place
tomorrow and into Wednesday, but may shift eastward enough to
allow precip over the Central Mountains by Wednesday afternoon.
Hinsberger

.LONG TERM...Wednesday night through Monday.

Models show a strong low pressure system originating out of
southwest Oregon, tracking through northern Nevada and into Central
Utah. This system has a lot of moisture with it and confidence is
growing for high elevation snow and low elevation rain. Looks like
precipitation will gradually overspread the region Wednesday night
with excellent chances Thursday and Thursday night. Snow levels will
begin above 6500 feet but as the low moves into Utah, we expect
colder air to work into the system. There's a possibility that we
could see enough cold air that rain could change over to some light
snow for the valley floors late Thursday night into early Friday
morning. Looks like the central Idaho mountains have the best chance
for accumulating snow with up to 6 inches possible. Rain/snow mix
is current forecast for the lower valleys, Magic Valley and Snake
Plain and really too early to talk about amounts if any. Could
easily remain all rain in the valleys, but this track is typical of
a heavy snow setup for the Snake Plain and Magic Valley. If this
were to remain all rain, we'd be looking at around half an inch of
liquid with this system. Expect precipitation to come to an end
Friday afternoon or evening. Saturday looks dry across the region,
but models differ greatly for Sunday and Monday with the timing of
the next system. European brings this system through on Sunday
whereas the GFS brings this system in on Monday.

Valle

&&

.AVIATION...Another weak system will roll through the region today.
A few showers and isolated thunderstorms are possible this
afternoon. Expect primarily vfr ceilings today, but mvfr will be
possible near showers.

Valle

&&

.HYDROLOGY...Areal flood watch remains in effect, as well as a
number of advisories. The Portneuf gage in Pocatello remains in
minor flooding and is forecast to go into moderate flooding early
Friday morning. The Bear River at the WY Border gage is in minor
flooding as well and is holding steady. Finally, the Snake River
at Blackfoot remains in bank-full, but holding steady just shy of
minor flooding. Hinsberger

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for IDZ017>019-022>025-031-
032.

&&

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.